US health officials informed that codeine took the lives of three children, who later suffered hyperventilation complications. Experts explained that codeine is a component in many of the pain relieving medicines and syrups. However, many times it breaks in the body quite quickly and transforms itself into morphine.
Similar thing happened in the case of three children, informed experts. The FDA added that genetic constitution of the three children was such that it transformed codeine into morphine. It shall however, be noted that there are very rare people, who have such genetic constitution.
The condition is quite common among people, who have been living in North Africa, Ethiopia and Saudi Arabia. The FDA officials have also asked doctors to remain vigilant about such possibilities and should try that either the compound should not be given or if it has to then the smallest amount should be given.
Responsibility is not only of doctors, but of parents as well. FDA officials were of the view that parents should check whether doctor or any other medical staff is not giving extra dose of medicine to their children. It is not the first time when FDA has warned about the compound to public.